# SDR 96ZZZX1688

- Difficulty date: March 12, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N54FA
- Make and model: Doug DC-8F-54
- Aircraft serial: 45637
- System (JASC): 3310 · Flight Compartment Lighting
- Part: Ballast
- Part number: BA170
- Condition: Shorted
- Location: Pedestal
- Stage of operation: CL
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

ON CLIMB-OUT MIAMI, EXPERIENCED BURNING ELECTRICAL ODOR WITH SMOKE COMING FROM FIRST OFFICER'S FLOOR PANEL.  RETURNED TO MIAMI AND LANDED WITHOUT INCIDENT.  INSPECTION REVEALED LIGHT BALLAST TRANSFORMER SHORTED IN PEDESTAL.  REPLACED BALLAST AND RETURNED AIRCRAFT TO SERVICE.
